Flash Flood, McNairy
- When
- September 26, 3:50 PM CST to 6:00 PM CST
- Where
- McNairy County, Guys
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Some roads were flooded.
10 flash flood, 9 high wind, as filed by the National Weather Service.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 26, 1:55 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT THU SEP 26 2002 ..MAIN FCST ISSUE FLASH FLOODING... .FIRST PERIOD... HVY RNFL IS OCCURRING TO THE NORTHWEST OF ISIDORE/S CIRCULATION CENTER...IN THE DEFORMATION ZONE...FROM NORTHWEST MISSISSIPPI TO INTO WEST TENNESSEE. ALREADY RNFL IN THE 3 TO 6 INCHES CATEGORY HAS FALLEN ACRS MUCH OF NRN MS. CURRENT FFA IS PERFECT. DEBATED EXTENDING INTO THE THREE COUNTIES NOT YET INCLUDED IN W TN...BUT ESTIMATES INDICATE ONLY .3 INCHES SINCE THE RAIN BEGAN. ALSO...WILL ISSUE A SEVERE WEATHER OUTLOOK FOR ISOLD TORNADO THREAT ACRS NERN MS AND ADJACENT W TN SINCE THE CIRCULATION CENTER SHOULD TRACK OVER THIS AREA. LATEST AVN HAS MOVED THE TRACK OF THE SFC LOW A BIT FARTHER W. THIS IS CONSISTENT WITH RADAR AND SATL TRENDS AND IS CAUSING MORE HVY RNFL FARTHER W. .LATER PERIODS... ISIDORE MAKES A RAPID EXIT FRIDAY MORNING. WEATHER TURNS RATHER TRANQUIL AFTER 18 HRS AS SFC HI PRES BUILDS INTO THE RGN. ALTHOUGH MODIFIED...A PIECE OF THE RATHER CHILLY AIRMASS ACRS THE NRN US CIRCULATES INTO THE MIDSOUTH FROM FRIDAY NIGHT THRU SAT. WILL GO SLGTLY NR OR BLO CLIMO...BEFORE UPR RDG BEGINS TO TAKE HOLD WITH DVLPG WARMING TREND FOR SUN AND MON. .EXTENDED FCST... MAIN FOCUS THIS EXTENDED PACKAGE WILL BE DVLPG UPR RDG ACRS SERN US BEGINNING ON DAY 3. THIS RDG WILL KEEP ABV AVE TEMPS ACRS THE CWFA THRU DAY 6. DRY CIRCULATION AROUND THE UPR HIGH FOR DAYS 3 THRU 6 WILL BE BENEFICIAL AFTR HVY RNFL TODAY. H5 TROF SWINGS INTO CENTRAL US AND KICKS A CDFNT INTO THE MIDSOUTH FOR DAY 7 SO WILL INCLUDE TSTMS IN THE FCST. HAVE GOOD CONFIDENCE IN THIS FCST WITH ECMWF/CANADIAN AND MRF ALL IN AGREEMENT. PRELIMINARY NUMBERS... MEM 065/079 060/080 060 MKL 066/077 056/080 055 JBR 062/080 057/080 057 TUP 066/078 057/081 056 .MEG...FLOOD WATCH TONIGHT FOR NRN MS AND W TN...EXCEPT LAKE...DYER...AND OBION COUNTIES. BELLES
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ002>004-019>021-048>055-088>092-270900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT THU SEP 26 2002 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE RISK AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM JACKSON TN TO OXFORD MS AND INCLUDES THE TUPELO AND CORINTH AREAS. THE MAIN THREAT IS FOR ISOLATED TORNADOES WHICH ARE POSSIBLE NEAR THE TRACK OF ISIDORE THROUGH TONIGHT OVER NORTHEAST MISSISSIPPI AND SOUTHEASTERN PORTIONS OF WEST TENNESSEE. EXCESSIVE RAINFALL WILL ALSO BE A CONTINUED THREAT OVER NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE THROUGH THE EVENING. THIS EXCESSIVE RAINFALL COULD EASILY ALLOW FLOODING TO OCCUR. PEOPLE LIVING IN THE MIDSOUTH WILL NEED TO STAY TUNED FOR LATER STATEMENTS OR POSSIBLE WARNINGS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The Memphis radar (KNQA), 120 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
10 flash flood, 9 high wind. Local standard time, as filed.
Some roads were flooded.
Many trees were blown down.
Three children had to be rescued from a ditch. Many roads were flooded.
Many roads were flooded.
Many roads were flooded.
Several roads were flooded.
Many trees were blown down.
A 42 inch diameter culvert was washed out. Several homes were flooded which forced some people to be evacuated.
Fourteen roads were flooded.
Some trees were knocked down.
Several roads were flooded.
Some trees were blown down.
Thousands of acres of cotton & soybeans were flooded. Several roads were flooded.
A few trees were knocked down.
Some trees were blown down.
Some trees were knocked down.
A few roads were flooded.
Some trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319804, 5319857, 5319805, 5319806, 5319807, 5319808, 5319809, 5319810, 5319811, 5319812, 5319813, 5319851, 5319852, 5319853, 5319854, 5319858, 5319855, 5319859, 5319856.